Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GoodCellar

Bad break out caused by hyaluronic acid???

So I just recently purchased a dermaroller and hyaluronic acid as well as tca to start treating acne scars...well the past 6 months I have been dealing with breakouts all of a sudden, when before that I had remained relatively clear with a few major breakouts a year. Well the past 6 months I haven't been able to go one or two days without a new pimple, and usually they are deep and large. That said, I've kept hoping for my skin to calm down, getting my hopes up during the few clear days that finally it would stay that way.

Anyway, well I just began using a hyaluronic acid + vitamin c serum, about 2 weeks ago. I obviously held out on the dermaroller and tca. I researched hyaluronic acid and most of the info I saw said it might actually help acne prone skin and would be safe to use. Overall my skin tone and skin quality looks great...on the healthy skin...but the areas where i was healing from breakouts have gone crazy. I've gotten a very very bad break out that started maybe two days after I began using the product. Tons of small cysts around one side of my jaw (that's prone to break outs) as well as some on my forehead and other side of my jaw. I've also had a few random smaller white heads right next to my eyebrow and above my lip, places I've rarely gotten pimples. 

I've stopped using the serum for two days now because as for the past few days I have been getting 2+ pimples a day in close proximity. The one side of my face is like a war zone, with old pimples healing and new ones forming. I never get break outs that last this long....

Is hyaluronic acid to blame for this? As I said, my skin was already dealing with breakouts before...but they were lasting maybe 3 days and then 3 days healing...then new pimples in different locations.

I went to the derm yesterday and he sent me to get checked for hormone issues and everything came back normal...he also told me he does not think accutane would help me?? Going to go back later on this week to give him the info from the gyno. 

 

Share this post


Link to post
Share on other sites

Hi GoodCellar, 

Hyaluronic acid is non-comedogenic, meaning it won't clog pores. Unless you happen to be allergic to hyaluronic acid, it isn't the thing making your break outs worse. 

However, I'm a little bit confused. Would you mind clarifying if you are using the derma roller? 

Share this post


Link to post
Share on other sites

Hey GoodCellar,

Was looking all around internet to find an article like this :D

Cause I also have experienced small pimples breaking out probably after using Hyaluronic acid lotion (I usually dont have any pimples at all). After I put on this lotion my face gets a little red and irritated (but ive done allergy test on wrist and I seem to have no issues) and the next day I notice few new breakouts. I tried to stop using it for a week, and my face got better. Now used the lotion again, and same old thing... People start to ask me what happened with my face :D

Everyone is so praising this acid, and almost all of face products have it inside.. that made me very confused. I have also tried other hyaluronic acid "treatments" and my face reacts the same :(

(Products targeted to sensitive/dry skin works best for me, so I guess I have this type of skin, if this information helps)

By the way! I also had bigger, deeper pimples on my jaw line and a bit on cheeks when I was younger. And since our face reacts similar to this acid, maybe our skin type is similar so I can suggest to try what helped me to get rid of them... I went to dermatologist which recommended me one cream which i cannot remember anymore :D BUT I also had to cut out all sugar intake. I avoided sugar at all costs and after a month it got way better. Also dermatologist suggested to wash face and keep it totally clean, without applying anything after washing, even if the skin feels dry. And of course keep hands out of the jawline. Hope this helps a bit!

Edited by Kett

Share this post


Link to post
Share on other sites

I wouldn't think it's the hylarounic acid, but it definitely could be caused by the inflammation from the derma-roller. Try cutting back (not sure how often you currently use it, but maybe try every couple days) and see if that helps. Good luck!

Share this post


Link to post
Share on other sites

This is my fist time posting! I lurk on this website and people’s responses have helped me so I thought maybe my response could help you. A few years ago I tried CeraVe hydrating facial cleanser. I read a reddit post that highly recommended this brand for acne. This brand is well known for having hyaluronic acid in all their products. So I used it for a few days and I had these huge welts (DEEP cystic acne) on my face. The acne that I was trying to combat before consisted of white heads. I also want to add I keep my routine pretty simple and did not change anything else at this time. So I stopped but I hadn’t quite narrowed it down yet to the ingriedient. I started using cetaphil and saw a big improvement but introduced the CeraVe face cream (can’t remember the exact one, but it came in a tub). Again, I had giant welts all over my face. It was so painful. So I stopped using all CeraVe products. Years later I tried IT cosmetics cc cream, which also has hyaluronic acid and I had giant cysts on my face again (forehead, chin, jaw). I know for certain my face doesn’t agree with it and in many forums I have read that it shouldn’t do this, but it did. Probably an allergic reaction, but my recommendation is to try something else. Sorry that happened to you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×